View Full Version : 21 years old. Thinning crown (5-6 months finasteride)

11-08-2015, 10:25 PM
Hi guys, my names Sean and I am 21 years old. Since I was about 17 or 18 I've noticed a thin spot in the back and I think its gradually gotten worse. Even as a kid I think I always had a spot at the top of my head that was thin but started diffusing as I got older. When my hair is wet its a very noticeable line starting at the middle crown on the right side and going down the the back crown. I had used rogaine since I was about 19 and stopped about 6 months ago. Around that, time I also went to the doctor and got prescribed proscar 5 mg and have been cutting into fourths (been on it for about 5-6 months). I just recently started using rogaine again from what I've read about the finasteride/minox combination. I feel that It has gotten thinner in the area towards the back of my crown since then and is very noticeable in sunlight. It looks the the whole right side of my crown in thinning, especially directly under a harsh light. Do you think It's too early to be getting results from the fin (at least some thickening of thin hairs)? Or how long did it take you guys to see some thickening at the crown if you have been taking finasteride? I have really been obsessing over it and isolating myself from everything (becoming slightly depressed). Its very hard being so young and in college and constantly worrying about my hair and if other people notice it, or if it's getting worse. I looks at most of my friends or kids around my school and wish I had hair like some of them. It's hard losing your hair at a young age. Also, It feels very thin in the back but in certain lights it can be not as noticeable. I've even researched into injections like platelet rich plasma (which wouldn't be as expensive compared to a HT, and not even sure if it would help since my mpb is aggressive in my family) but I really am hoping the minox and finasteride will help just a little. Any feedback is welcome. Thank you. (posting pictures below, most are under or close by my room light and at different angles)- Sean

http://s20.postimage.org/yniy072zd/20151108_223553_1.jpg (http://postimage.org/image/yniy072zd/)

http://s20.postimage.org/c03ou1nfd/20151108_224359_1.jpg (http://postimage.org/image/c03ou1nfd/)

http://s20.postimage.org/87td5smop/20151108_224132_1.jpg (http://postimage.org/image/87td5smop/)

http://s20.postimage.org/nukmj60gp/20151108_224233_1.jpg (http://postimage.org/image/nukmj60gp/)

http://s20.postimage.org/sui2r463d/20151108_231655_1.jpg (http://postimage.org/image/sui2r463d/)

11-08-2015, 10:28 PM
If you click on the images above some of them show up weird or sideways so you can click the image again to see better. Also adding to the above post. I've been using nizoral every other day (for about 4 or 5 months) and using Moroccan oil thickening shampoo on the days I don't use nizoral.

11-09-2015, 04:41 PM
Its hard to tell. Im not expert... but the light seems harsh and everyone has a crown. Darker hair/lighter skin makes the crown appear more obvious.

If you are thinning you're on fin. You're doing what you need to do. But are you 100% sure you are? It seems possible on some pictures but others just look like a normal crown.

11-09-2015, 04:51 PM
Yes, its definitely thinning. Just not to long ago started thinning noticeably towards the back of the crown. Which you can notice in one the pictures. I feel like when I stopped rogaine I lost all of the hairs in that area where its now thinning. Do you think the fin might have caused that area to lose some hairs that might come back thicker, or is it normal to have thinner hair after 6 months on fin? Also since I started back rogaine do you think its possible for that to work as well as it was before? It was kind of a busy time in my life when I just started forgetting to use it and figured it wouldn't do to much harm if I stopped. Sorry for all the questions but today has just been a stressfull day and ive been really obsessing over it.

11-09-2015, 04:59 PM
I really don't know much about fin etc. So hopefully someone can help you there.

But rest in the fact you're on it. If it works it should stop any further hair loss. And at this point your hair doesn't look at all bad.

11-09-2015, 05:10 PM
Okay, well I appreciate the feedback. That makes me feel better. When I look at it, it probably seems a lot worse that what others notice. I'll just continue to keep taking the fin and start up rogaine again.